Post-RNA (mRNA) Vaccination Myocarditis: CMR Features

Karuna M. Das, Taleb Al Mansoori, Ali Al Shamisi, Usama M.H. Al Bastaki, Klaus V. Gorkom, Jamal Aldeen Al Koteesh

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

RNA (mRNA) vaccines used to prevent COVID-19 infection may cause myocarditis. We describe a case of acute myocarditis in a 27-year-old male after receiving the second dose of a Pfizer immunization. Three days after receiving the second dose of vaccine, he had acute chest pain. Elec-trocardiographic examination revealed non-specific ST-T changes in the inferior leads. Troponin levels in his laboratory tests were 733 ng/L. No abnormalities were detected on his echocardiog-raphy or coronary angiography. The basal inferoseptal segment was hypokinetic. The LV EF was 50%, whereas the RV EF was 46%. Epicardial and mesocardial LGE were shown in the left ven-tricle’s basal and mid anterolateral, posterolateral, and inferoseptal segments. The native T1 was 1265 ± 54 ms, and the native T2 was 57 ± 10 ms. Myocardial strain indicated that the baseline values for LV GLS (−14.55), RV GLS (−15.8), and RVCS (−6.88) were considerably lower. The diagnosis of acute myocarditis was determined based on the clinical presentation and cardiac magnetic resonance (CMR) findings.

Original languageEnglish
Article number1034
JournalDiagnostics
Volume12
Issue number5
DOIs
Publication statusPublished - May 2022

Keywords

  • CMR
  • myocarditis
  • RNA (mRNA) vaccine

ASJC Scopus subject areas

  • Clinical Biochemistry

Fingerprint

Dive into the research topics of 'Post-RNA (mRNA) Vaccination Myocarditis: CMR Features'. Together they form a unique fingerprint.

Cite this